| Catalog Number |
129405512 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Fever (1858); Unspecified Infection (1930); Swelling (2091); Injury (2348); No Code Available (3191)
| Date of Event |
03/05/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.(b)(4).
Event or Problem Description
Patient presented with symptoms consistent with infection of the total knee.The patient had a fever and the operative knee was red and swollen.Surgeon drew labs and aspirated the knee.The labs were elevated consistent with infection, also the aspirate grew out bacteria.Surgeon then took the patient to surgery to remove the implants to washout and place antibiotic spacer.Implants were all well fixed.Implants were removed with very little bone loss.Antibiotic spacers were placed.Depuy cement was used.Update: depuy 2 cement ref# 3322020 lot# 8770435 was used during the primary knee procedure on (b)(6) 2019 to cement the tibia and patella.The implants were found to be well fixed at the time of the explant procedure.Doi: (b)(6) 2019; dor: (b)(6) 2019.Left knee.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # = > (b)(4).Investigation summary = > no device associated with this report was received for examination.Depuy considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, a follow-up medwatch will be filed as appropriate.